Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Detroit, MI

March 31, 2006Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Mar 31, 2006, 4:49 PM EST for Midland County, Michigan. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2006, 4:49 PM EST (21:49 UTC)
Expired
Mar 31, 2006, 5:15 PM EST
In force
26 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Midland County, MI

The radar

The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:01 PM ESTHAIL 0.75Midland, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:32 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 312149
SVRDTX
MIC111-312215-
/O.NEW.KDTX.SV.W.0002.060331T2149Z-060331T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EST FRI MAR 31 2006

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDLAND COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 515 PM EST

* AT 446 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
  DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
  NEAR POSEYVILLE...OR ABOUT 10 MILES SOUTH OF MIDLAND...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDLAND AROUND 455 PM EST...

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND
OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF
THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4355 8434 4348 8433 4349 8418 4368 8417

$$

GM/DRC
2 follow-up statements
000 
WWUS53 KDTX 312205
SVSDTX
MIC111-312215-
/O.CON.KDTX.SV.W.0002.000000T0000Z-060331T2215Z/

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EST FRI MAR 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR MIDLAND COUNTY...

AT 500 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH IN DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 
MILES EAST OF MIDLAND...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE OVER FREELAND BY 510 PM...THEN EXIT 
THE COUNTY.

AT 5 PM...A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL IN 
MIDLAND. 

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND
OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF
THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4355 8434 4348 8433 4349 8418 4368 8417

$$

GSS
000 
WWUS53 KDTX 312215 RRA
SVSDTX
MIC111-312224-
/O.EXP.KDTX.SV.W.0002.000000T0000Z-060331T2215Z/

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
514 PM EST FRI MAR 31 2006

...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THUNDERSTORMS OVER THE SOUTHERN PORTION OF THE 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR SOUTHEAST MICHIGAN.

LAT...LON 4355 8434 4348 8433 4349 8418 4368 8417

$$

GSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:18 PM EST, 31 minutes earlier.

Area forecast discussion, Mar 31, 4:18 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EST FRI MAR 31 2006

.SHORT TERM...TONIGHT AND SATURDAY

12Z RAOBS/WATER VAPOR LOOP SHOW A STRONG UPPER LOW OVER THE WESTERN
GREAT LAKES...WITH A VORT SPOKE SWINGING AROUND IT ACROSS WISCONSIN.
SURFACE ANALYSIS SHOWS THE LOW OVER UPPER MICHIGAN...WITH A COLD
FRONT EXTENDING SOUTH THROUGH LAKE MICHIGAN INTO ILLINOIS. THIS
BOUNDARY HAS BEEN SHARPENING WITH THE APPROACH OF THE UPPER
WAVE...WITH A GOOD PRESSURE RISE/FALL COUPLET ASSOCIATED WITH IT.
GOOD DRY SLOT WORKING INTO WESTERN LOWER BEHIND THE EARLY MORNING
PRECIP. NEXT ROUND OF CONVECTION DEVELOPING ALONG THE LEADING EDGE
OF THE DRY SLOT...BEGINNING TO SPREAD INTO THE WESTERN CWA.

FIRST CONCERN IS WITH SEVERE WEATHER POTENTIAL THIS EVENING.
TEMPERATURES HAVE CLIMBED INTO THE UPPER 60S WITH A BRIEF SHOT OF
INSOLATION IN THE DRY SLOT...ALTHOUGH DEWPOINTS ARE BEGINNING TO MIX
DOWN FROM THE LOW/MID 50S DOWN INTO THE 40S. SHOULD HAVE A BRIEF
PERIOD OF MODEST INSTABILITY WHERE HEATING WILL PEAK BEFORE
DEWPOINTS START TO DROP OFF. TAMDAR SOUNDINGS SHOW A LARGE EXTENT OF
DRY AIR UPSTREAM...WHICH HAS BEEN MIXING DOWN AND REALLY LIMITING
THE 0-1KM MLCAPE. HOWEVER THE WIND FIELD REMAINS PRETTY DECENT.
WHILE SURFACE FLOW IS JUST WEST OF SOUTH...THERE REMAINS DECENT
0-3KM SR-HELICITY GIVEN THE 50KT 850MB JET OVER THE STATE. MAJORITY
OF THE TURNING IS FOCUSED IN THE 0-1KM LAYER...LEADING ADDITIONAL
SUPPORT FOR SUPERCELL POTENTIAL.

NEXT CONCERN IS WITH WIND POTENTIAL ASSOCIATED WITH THE COLD FRONT.
WHILE NAM SOUNDINGS/TIME SECTIONS SHOW US TAPPING INTO A GOOD
45-50KT CORE...WE HAVE BEEN REALIZING WIND GUSTS CLOSER TO 30KTS.
HOWEVER THERE IS A GOOD ISALLOBARIC PUSH WITH THE FRONT THAT HAS
LEAD TO STRONGER WIND GUSTS UPSTREAM ACROSS ILLINOIS/INDIANA. THERE
IS A WINDOW OF AN HOUR OR TWO THAT WE COULD REACH WIND ADVISORY
CRITERIA. HOWEVER THE DRY SLOT IS FILLING IN WITH CONVECTION FARTHER
NORTH ACROSS LOWER MICHIGAN...AND GIVEN THE LATER TIMING WE COULD
STAY BELOW CRITERIA. WILL HOLD OFF ON AN ADVISORY FOR NOW AND LET
THE PRIMARY FOCUS REST WITH THE CONVECTION AND TORNADO POTENTIAL.

&&

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

SURFACE RIDGE BUILDING IN FROM THE WEST SATURDAY NIGHT...THEN LOW
MOVES OUT OF THE CENTRAL PLAINS SUNDAY NIGHT AND INTO LOWER MI BY
MONDAY. DECENT 12Z MODEL CONSENSUS IN THIS REGARD. AT 500 MB...
BROAD RIDGE BUILDING OVERHEAD FOR SATURDAY NIGHT INTO SUNDAY...THEN
GETS NUDGED EAST BY LATE SUNDAY WITH WEAK VORTICITY IMPULSES MOVING
INTO RIDGE AHEAD OF MAIN TROUGH MONDAY.

850 TO 500 MB MOISTURE FIELDS SEEN AS DRY UNTIL MOISTENING SUNDAY
AFTERNOON...WHILE 925 MB MOISTURE SLOWLY DECREASES SATURDAY NIGHT
INTO SUNDAY. SOME INDICATION OF DRY SLOTTING OF MID AND HIGH LEVEL
MOISTURE LATE SUNDAY NIGHT...BEFORE MORE WRAPAROUND MOISTURE MONDAY.
MOISTENING AGAIN IN LOWER LEVELS BY SUNDAY EVENING...MOIST THROUGH
MONDAY. PRECIPITABLE WATER CLIMBING TO OVER AN INCH FOR SUNDAY
NIGHT.

LOW TO MID LEVEL QVECTOR CONVERGENCE ON THE INCREASE BY SUNDAY
AFTERNOON AS AGGRESSIVE WARM ADVECTION ADVANCES IN FROM THE WEST...
NOT MUCH QVECTOR CONVERGENCE LEFT BY MONDAY. SURFACE WIND
CONVERGENCE LITTLE TO NONE UNTIL INCREASING LATE SUNDAY...THEN
MOSTLY MODEST THROUGH MONDAY. MODEST 250 MB DIVERGENCE/850 MB
CONVERGENCE COUPLING ALSO SEEN LATE SUNDAY INTO MONDAY.

WITH K INDICES CLIMBING TO AROUND 30 SUNDAY EVENING...AND
SHOWALTER INDICES SLIGHTLY UNSTABLE SUNDAY NIGHT INTO MONDAY...WILL
KEEP EXISTING HIGH POPS WITH THUNDER MENTION GOING...THOUGH WILL
REDUCE TO SLIGHT CHANCE THUNDER MONDAY AFTERNOON AS LOW PULLS OUT
AND DRIER/MORE STABLE AIR MASS MOVES IN.

MODEL SOUNDINGS...GFS AND NAM...WOULD INDICATE POSSIBILITY OF SNOW
TYPE BY MONDAY EVENING IN TERMS OF WET BULB ZERO HEIGHT AND FREEZING
LEVELS...BUT DRYING ALOFT MAY MAKE NUCLEATION DIFFICULT. FOR
NOW...WILL RETAIN CHANCE MIX MENTION BY LATE MONDAY NIGHT.

FOR LATER PERIODS...LITTLE CHANGE FROM PREVIOUS FORECASTS. AT THE
SURFACE...LOW RETREATS EAST TO MAKE WAY FOR PROGRESSIVE RIDGE FOR
TUESDAY/WEDNESDAY AHEAD OF NEXT SIMILAR LOW PRESSURE SYSTEM
SCENARIO/INCREASING MOISTURE FOR THE END OF THE WEEK. AT 500
MB...AFTER MAIN TROUGH PASSAGE MONDAY/MONDAY NIGHT...ANOTHER BROAD
RIDGE OVERHEAD CENTERED AROUND THE MID WEEK PERIOD...FOLLOWED BY
STILL ANOTHER ROBUST TROUGH APPROACHING BY FRIDAY.

&&

.AVIATION...

MORNING SHOWERS CONTINUE TO FALL APART AND EXIT THE CWA...WITH AN
AREA OF MVFR CIGS FOLLOWING UPSTREAM ACROSS CENTRAL LOWER BEFORE WE
DRY SLOW. ADJUSTED TIMING OF CLOUDS IN TAFS BACK AN HOUR OR TWO
GIVEN TRAILING LOW-LEVEL MOISTURE/LOW CLOUDS. STRONG WIND GUSTS
UPSTREAM WITH GOOD MIXING IN THE DRY SLOT...WITH TEMPERATURES
HITTING 70S WITH GOOD INSOLATION. WE SHOULD SEE A SHORTER PERIOD OF
CLEARING THE FARTHER NORTH YOU GO THROUGH THE CWA. WINDS ALREADY
PICKING UP ACROSS SOUTHWEST LOWER WITH SOME CLEARING...AND GUSTS TO
30KTS STILL LOOK GOOD ACROSS SOUTHEAST MICHIGAN.

UPSTREAM TAMDAR SOUNDINGS REFLECT THE SIGNIFICANT DRYING...WHICH
EXTENDS LOWER THROUGH THE ATMOSPHERE THAN THE RUC PICKED UP ON.
MODIFIED FORECAST SOUNDINGS FOR ADG LEADS TO 500-600 CAPE...WITH A
SOMEWHAT CONSERVATIVE 42 DEWPOINT MIXED DOWN. GOOD HELICITY EVEN OFF
A MODIFIED HODOGRAPH FOR STRONGER/MORE SOUTHWESTERLY SURFACE WINDS.
HOWEVER WINDS ARE EVEN BACKING A BIT UPSTREAM ACROSS WESTERN INDIANA
AHEAD OF AN AREA OF MAX PRESSURE FALLS LEADING THE COLD FRONT.
NAM/NAMX CONTINUE TO REALLY SHARPEN THE BOUNDARY ACROSS LOWER
MICHIGAN...FOLLOWING PASSAGE ACROSS LAKE MICHIGAN. IT LIGHTS UP
CONVECTION LATE THIS AFTERNOON WITH SOMEWHAT HIGH INSTABILITY AND
GOOD ENHANCED LOW-LEVEL CONVERGENCE. FROM A CONCEPTUAL STANDPOINT AM
LEANING MORE TOWARD THE 12Z/15Z RUC...WHICH FOCUS THE PRIMARY
ACTIVITY SOUTH FROM SOUTHERN ILLINOIS INTO INDIANA. SHOULD SEE
SOMEWHAT BETTER INSTABILITY IN THIS AREA...AND WELL AS MORE
FAVORABLE UPPER JET SUPPORT SOUTH OF THE CWA. HOWEVER IT IS HARD TO
DETERMINE WHETHER THE UPPER DIVERGENCE ADVERTISED JUST TO THE SOUTH
IS A RESULT OF AGEOSTROPHIC CIRCULATION AROUND THE UPPER JET OR AN
ARTIFACT OF MODEL CONVECTIVE DEVELOPMENT. IF IT IS ARTIFICIAL WE
COULD END UP WITH BETTER SUPPORT FARTHER NORTH INTO THE CWA...THAT
ENDS UP DAMPENED OUT BY THE DEVELOPMENT TO THE SOUTH. AS IT
STANDS...WILL CONTINUE WITH THE GENERAL IDEA OF THE FORECAST WITH
CHANCE POPS FOR ADDITIONAL CONVECTIVE DEVELOPMENT...WITH POSSIBLE
SEVERE ACROSS THE SOUTHERN HALF OF THE CWA.

BETTER WRAP AROUND UPSTREAM THAT WILL WORK ACROSS THE CWA
OVERNIGHT...WITH ABUNDANT LOW-LEVEL MOISTURE FOR MVFR CIGS THROUGH
THE NIGHT. STRENGTHENING INVERSION ON SATURDAY MAY HELP TO TRAP THE
LOW-LEVEL MOISTURE...SO WILL HOLD ONTO THE MVFR CLOUDS THROUGH THE
END OF THE TAF PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN
 TO PORT HURON INCLUDING SAGINAW BAY...UNTIL MIDNIGHT TONIGHT.

LAKE ST CLAIR...SMALL CRAFT ADVISORY...UNTIL MIDNIGHT TONIGHT.

MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...UNTIL MIDNIGHT
 				TONIGHT.

&&

SHORT TERM...BRAVENDER
LONG TERM....DWD
AVIATION...BRAVENDER

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 31, 3:02 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
302 PM EST FRI MAR 31 2006

MIZ047>049-053>055-060>063-011200-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
302 PM EST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED BY 5 PM AND WILL CONTINUE
THROUGH MIDNIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED
TORNADOES ALSO POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO THREE QUARTERS OF AN
INCH IN DIMATER. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT
45 MPH.

LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TONIGHT...
SENDING A COLD FRONT ACROSS SOUTHERN MICHIGAN THIS EVENING. THIS
FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SUNDAY NIGHT INTO MONDAY AS A LOW
PRESSURE SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON
AND EVENING.

MIZ068>070-075-076-082-083-011200-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
302 PM EST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED BY 5 PM AND WILL CONTINUE
THROUGH MIDNIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED
TORNADOES ALSO POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO THREE QUARTERS OF AN
INCH IN DIMATER. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT
45 MPH.

LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TONIGHT...
SENDING A COLD FRONT ACROSS SOUTHERN MICHIGAN THIS EVENING. THIS
FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SUNDAY NIGHT INTO MONDAY AS A LOW
PRESSURE SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON
AND EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-011200-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
302 PM EST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED BY 5 PM AND WILL CONTINUE
THROUGH MIDNIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED
TORNADOES ALSO POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO THREE QUARTERS OF AN
INCH IN DIMATER. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT
45 MPH.

LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TONIGHT...
SENDING A COLD FRONT ACROSS SOUTHERN MICHIGAN THIS EVENING. THIS
FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.

SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH MIDNIGHT FOR SAGINAW
BAY...THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT
HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE
REFER TO THE LATEST NEARSHORE MARINE FORECASTS /NSHDTX/ FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SUNDAY NIGHT INTO MONDAY AS A LOW
PRESSURE SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON
AND EVENING.

GSS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:47 PM ESTSpecial Marine WarningDTX88 min
Mar 31, 4:53 PM ESTSevere Thunderstorm WarningDTXSaginaw67 min
Mar 31, 4:56 PM ESTSevere Thunderstorm WarningDTXBay46 min
Mar 31, 5:03 PM ESTSevere Thunderstorm WarningDTXLivingston27 min
Mar 31, 5:23 PM ESTSevere Thunderstorm WarningDTXGenesee48 min
Mar 31, 5:45 PM ESTSevere Thunderstorm WarningDTXLivingston45 min
Mar 31, 5:54 PM ESTSevere Thunderstorm WarningDTXTuscola34 min
Mar 31, 5:58 PM ESTSevere Thunderstorm WarningDTXLapeer62 min
Mar 31, 6:02 PM ESTSevere Thunderstorm WarningDTXSaginaw13 min
Mar 31, 6:16 PM ESTSevere Thunderstorm WarningDTXOakland32 min
Mar 31, 6:20 PM ESTSevere Thunderstorm WarningDTXLenawee16 min
Mar 31, 6:34 PM ESTSevere Thunderstorm WarningDTXWashtenaw56 min
Mar 31, 6:48 PM ESTSevere Thunderstorm WarningDTXSanilac27 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.